What other drugs will affect apomorphine (Apokyn)?
Before using apomorphine, tell your doctor if you regularly use other medicines that make you sleepy (such as cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). They can add to sleepiness caused by apomorphine.Many drugs can interact with apomorphine. Below is just a partial list. Tell your doctor if you are using:
- arsenic trioxide (Trisenox);
- blood pressure medications;
- metoclopramide (Reglan);
- sildenafil (Viagra), tadalafil (Cialis), or vardenafil (Levitra);
- an antidepressant such as amitriptylline (Elavil, Vanatrip), clomipramine (Anafranil), or desipramine (Norpramin);
- anti-malaria medications such as chloroquine (Arelan), or mefloquine (Lariam);
- an antibiotic such as clarithromycin (Biaxin), erythromycin (E.E.S., EryPed, Ery-Tab, Erythrocin), levofloxacin (Levaquin), moxifloxacin (Avelox), or pentamidine (NebuPent, Pentam);
- heart rhythm medicine such as amiodarone (Cordarone, Pacerone), dofetilide (Tikosyn), disopyramide (Norpace), ibutilide (Corvert), procainamide (Pronestyl), propafenone (Rythmol), quinidine (Quin-G), or sotalol (Betapace);
- medicines to treat psychiatric disorders, such as chlorpromazine (Thorazine), clozapine (FazaClo, Clozaril), haloperidol (Haldol), pimozide (Orap), thioridazine (Mellaril), thiothixene (Navane), or ziprasidone (Geodon);
- migraine headache medicine such as sumatriptan (Imitrex) or zolmitriptan (Zomig);
- narcotic medication such as methadone (Dolophine, Methadose); or
- nitrate medication, such as nitroglycerin (Nitro-Dur, Nitrolingual, Nitrostat, Transderm-Nitro, and others), isosorbide dinitrate (Dilatrate, Isordil, Isochron), or isosorbide mononitrate (Imdur, ISMO, Monoket).
This list is not complete and other drugs may interact with apomorphine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.